Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 3, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 29, 2004, 3:17 PM MST for Graham County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 3:17 PM MST (22:17 UTC)
- Expired
- Jun 29, 2004, 4:15 PM MST
- In force
- 58 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Graham County, AZ
The radar
The Phoenix radar (KIWA), 142 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2857 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
730
WUUS55 KTWC 292217
SVRTWC
AZC009-292315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
313 PM MST TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GRAHAM COUNTY IN ARIZONA
* UNTIL 415 PM MST
* AT 310 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM NEAR HIGHWAY 70 AT CALVA...OR ABOUT 30 MILES
EAST OF GLOBE...MOVING EAST NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BYLAS AT 325 PM MST
ARSENIC TUBS AT 405 PM MST
GO INSIDE A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...DEADLY
LIGHTNING...AND HEAVY RAINS ARE LIKELY.
LAT...LON 3338 11044 3306 11044 3321 10963 3356 10997
3346 10998 3346 11014
$$
MEYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:15 PM MST, 2 minutes earlier.
Area forecast discussion, Jun 29, 3:15 PM MST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 315 PM MST TUE JUN 29 2004 SOUTHEAST ARIZONA FORECAST DISCUSSION .SYNOPSIS...MOISTURE WILL DECREASE THROUGH THURSDAY AS HIGH PRESSURE BUILDS FROM THE EAST. THUNDERSTORM ACTIVITY WILL BE QUITE ISOLATED AND IS EXPECTED TO REMAIN EAST OF TUCSON. A SLIGHT INCREASE IN SHOWERS AND THUNDERSTORMS IS THEN FORECAST FRIDAY INTO SATURDAY AS SOUTHERLY FLOW ALOFT PREVAILS. THIS REGIME IS EXPECTED TO CONTINUE INTO EARLY NEXT WEEK. && .DISCUSSION...KEMX WSR-88D DETECTED ISOLATED MOSTLY LESS THAN 40 DBZ ECHOES N SAN CARLOS LAKE MOVING NWD. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES AT 2155Z. VISIBLE SATELLITE IMAGERY INDICATED CLEAR SKIES OVER PIMA...SANTA CRUZ AND MUCH OF SE PINAL COUNTIES WITH MAINLY CUMULIFORM CLOUDS OVER GRAHAM...GREENLEE AND ERN COCHISE COUNTIES. LOW PRESSURE CENTERED JUST W OF KSFO WITH HIGH PRESSURE CENTERED OVER THE WRN GULF OF MEXICO THIS AFTERNOON. RIDGE AXIS EXTENDED FROM THE UPPER TX COAST-ERN MONTANA WITH SLY/SWLY FLOW OVER AZ. PATTERN TO CHANGE LITTLE THROUGH WEDNESDAY AT LEAST WITH ERN PACIFIC LOW REMAINING GENERALLY QUASI-STATIONARY OR PERHAPS MIGRATING SLIGHTLY SWWD AND RIDGE CONTINUING OVER THE ROCKIES. THUS BOUNDARY BETWEEN VERY DRY AIRMASS W AND DEEP MOISTURE E SHOULD REMAIN NEARLY STATIONARY DURING THE NEXT SEVERAL DAYS. AS SUCH BELIEVE THAT WED WILL HAVE LESS PRECIP WITHIN THIS FORECAST AREA VERSUS THIS AFTERNOON AND THUR WILL BE SIMILAR TO WED. HOWEVER INDICATIONS ARE THAT SOME INCREASE IN MAINLY MID-LEVEL MOISTURE TO OCCUR FRI AS THE WRN GULF OF MEXICO HIGH MIGRATES WWD AND THE ERN PACIFIC TROUGH ADVECTS MEXICO MOISTURE NWD. THUS HAVE ADJUSTED THE POP GRIDDED DATA FIELDS TO REFLECT AN INCREASE IN ACTIVITY FRI AS WELL AS SAT. A PLETHORA OF NUMERICAL MODEL SOLUTIONS DURING THE SUN-TUE PERIOD WITH THE RANGE BEING COMPLETELY DRY AREAWIDE TO SUFFICIENT MOISTURE FOR MAINLY AFTERNOON/EVENING THUNDERSTORMS TUS VICINITY EWD. GIVEN MODEL UNCERTAINTIES HAVE NOT OPTED FOR A COMPLETELY DRY SCENARIO BUT RATHER WILL INSERT VERY LOW-GRADE POPS DURING THE AFTERNOONS/EVENINGS E OF KTUS. && .FIRE WEATHER...UPPER LEVEL FLOW HAS STARTED TO SHIFT TO THE SOUTHWEST DUE TO HIGH PRESSURE EXPANDING OVER NORTHERN MEXICO. THIS WILL GIVE RISE TO A DRYING TREND THAT WILL HOLD OVER THE AREA FOR WEDNESDAY INTO THURSDAY...GRADUALLY DECREASING THUNDERSTORM ACTIVITY AND KEEPING DAYTIME RELATIVE HUMIDITY VALUES LOW. TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS WITH WINDS RETAINING NORMAL DIURNAL PATTERNS AND THE ASSOCIATED AFTERNOON GUSTS. MOISTURE WILL SEEP BACK INTO SE ARIZONA FRI INTO SATURDAY...GIVING A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO AREAS MAINLY EAST OF TUCSON. THIS REGIME WILL THEN CONTINUE INTO EARLY NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF
Hazardous weather outlook, Jun 29, 12:05 PM MST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1205 PM MST TUE JUN 29 2004 AZZ019-029>035-301400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1205 PM MST TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SYNOPSIS...UPPER LEVEL LOW PRESSURE CENTERED JUST WEST OF SAN FRANCISCO WILL REMAIN NEARLY STATIONARY THROUGH WEDNESDAY AS A RIDGE OF HIGH PRESSURE CONTINUES OVER THE ROCKIES. DISTINCT MOISTURE BOUNDARY ORIENTED FROM NORTHERN ARIZONA TO EXTREME SOUTHEAST ARIZONA WILL MOVE LITTLE THIS WEEK. THE RISK OF HEAVY RAIN IS VERY MINIMAL THIS AFTERNOON AND EVENING. DISCUSSION...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING MAINLY NEAR THE EASTERN MOUNTAINS OF SOUTHEAST ARIZONA. TUCSON SOUNDING EARLY THIS MORNING WAS QUITE MOIST IN THE MIDDLE LEVELS DUE TO ONGOING PRECIPITATION AT THE TIME OF OBSERVATION. DEWPOINTS AS OF LATE MORNING HAD FALLEN TO THE UPPER 20S F AT TUCSON WITH LOWER 30S F DEWPOINTS FROM DOUGLAS TO NOGALES. DEWPOINTS IN THE 40S F WERE NOTED ACROSS GRAHAM AND GREENLEE COUNTIES. ANY SHOWERS AND THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND EVENING WILL MOVE TOWARD THE NORTH AT 15 TO 20 MPH PRECLUDING THE THREAT FOR HEAVY RAINFALL. THUS RAIN AMOUNTS SHOULD BE LESS THAN ONE QUARTER OF AN INCH. BRIEF WIND GUSTS TO NEAR 40 MPH MAY OCCUR WITH THE STRONGER STORMS. MOST OF THE PRECIPITATION SHOULD END SHORTLY AFTER SUNSET DUE TO THE LACK OF ANY DYNAMICALLY DRIVEN FORCING MECHANISMS. DRY CONDITIONS EXPECTED ACROSS WESTERN AND CENTRAL PIMA...SANTA CRUZ AND SOUTHEAST PINAL COUNTIES. AN ISOLATED THUNDERSTORM MAY OCCUR NEAR THE CATALINA AND RINCON MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. AN UPPER LEVEL TROUGH AXIS WILL REMAIN TO THE WEST OF ARIZONA AS AN UPPER LEVEL RIDGE AXIS RESIDES TO THE EAST. THIS WILL PLACE SOUTHEAST ARIZONA IN SOUTHERLY TO SOUTHWESTERLY FLOW ALOFT. HENCE THERE WILL BE A CONTINUED SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH MONDAY...PRIMARILY FOR AREAS EAST OF TUCSON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.